Welcome, Guest. Please login or register.
July 18, 2024, 11:41:52 am

Login with username, password and session length


Members
Stats
  • Total Posts: 774102
  • Total Topics: 66454
  • Online Today: 3219
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 0
Guests: 261
Total: 261

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Genvoya to Biktarvy to Cabenuva: wieght gain?  (Read 5577 times)

0 Members and 1 Guest are viewing this topic.

Offline CalvinC

  • Member
  • Posts: 233
Genvoya to Biktarvy to Cabenuva: wieght gain?
« on: March 30, 2023, 10:44:14 am »
Hi all.

I recently got switched from Genvoya to Biktarvy, and I've put on a few pounds, though not much. I didn't know that this woiuld happen! I exercise a good deal and watch my diet, so it's disappointing. Ah well.

Now I'm going to transition to Cabenuva, and my GP said that the factor causes weight gain in Biktarvy is also in Cabenuva. But then I thought that since Cab is bi-monthly and not daily that this might not be such a factor in terms of weight gain.

I am wondering, then, what others' experiences of this may be?

Thanks, Cal

Offline leatherman

  • Global Moderator
  • Member
  • Posts: 8,696
  • Google and HIV meds are Your Friends
Re: Genvoya to Biktarvy to Cabenuva: wieght gain?
« Reply #1 on: March 31, 2023, 06:00:31 am »
I recently got switched from Genvoya to Biktarvy
while I don't have anything to tell you about weight gain (having taken 24 different HIV through the last 30-something years, I've usually had to fight off weight loss) but I did wonder about your med switch.

How come you switched meds? wasn't genvoya working? and by saying "got switched", did you mean it was your choice or a situation your doctor pushed you into?

Also, while Genvoya to Biktarvy both have emtricitabine and TDF/TAF, Cabenuva does not. Cabenuva does list a possible <5lb weight gain (1.3 to 1.8kg) as a side effect, did your doctor say what factor they were talking about?
leatherman (aka Michael)

We were standing all alone
You were leaning in to speak to me
Acting like a mover shaker
Dancing to Madonna then you kissed me
And I think about it all the time
- Darren Hayes, "Chained to You"

Offline CalvinC

  • Member
  • Posts: 233
Re: Genvoya to Biktarvy to Cabenuva: wieght gain?
« Reply #2 on: April 04, 2023, 04:43:42 pm »
My GP said that Biktarvy is essentially the new generation of Genvoya, so on it I went. Both meds work just fine, though Genvoya didn't have the weight-gain aspect.

I forget the factor that was described (that Biktarvy and Cabenuva share). So it's likely not emtricitabine.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 22,689
  • Threads: @jim16309
    • Social Media: Threads
Re: Genvoya to Biktarvy to Cabenuva: wieght gain?
« Reply #3 on: April 04, 2023, 06:20:56 pm »
My GP said that Biktarvy is essentially the new generation of Genvoya, so on it I went. Both meds work just fine, though Genvoya didn't have the weight-gain aspect.

Well, for one, Genvoya contains TDF and has a protective effect against weight gain, TAF in Biktarvy lacks that.  I don't get why the switch from Genvoya to Biktarvy unless something was wrong.

Quote
Also, while Genvoya to Biktarvy both have emtricitabine and TDF/TAF, Cabenuva does not. Cabenuva does list a possible <5lb weight gain (1.3 to 1.8kg) as a side effect, did your doctor say what factor they were talking about?

Yeah, this. Not sure what common factor the doctor is talking about but Cabenuva has its own weight issues for some people.

Ill post references for both comments tomorrow. Heading to bed.
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram
Threads

Offline CalvinC

  • Member
  • Posts: 233
Re: Genvoya to Biktarvy to Cabenuva: wieght gain?
« Reply #4 on: April 08, 2023, 10:02:45 pm »
My GP said that Biktarvy was next-gen Genvoya, so I took him at his word. I told my specialist and she seemed to concur. Ah well. I will be off it soon at any rate!

 


Terms of Membership for these forums
 

© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.